HomeClinical ToolsFAST-ED

🧠 FAST-ED Score (LVO Screen)

Screen for large-vessel occlusion with the FAST-ED score.

Clinical takeaway

≥ 4 suggests anterior LVO amenable to thrombectomy.

Loading calculator…
Share on XLinkedInWhatsAppEmail

Paste the link in Slack, Teams, X, or LinkedIn — the preview image comes from this page’s Open Graph card.

When to use

Identify candidates for transfer to a thrombectomy-capable centre.

How it works

Facial palsy (0–1), arm weakness (0–2), speech (0–2), eye deviation (0–2), neglect (0–2); total 0–9. ≥ 4 suggests LVO.

Key points

  • ≥ 4 suggests anterior LVO amenable to thrombectomy.
  • Derived from NIHSS items predictive of LVO.
  • Use alongside vascular imaging and transfer protocols.

References

Decision support for licensed clinicians only; not a substitute for clinical judgement, diagnosis or local protocols.

Worked calculation

The values below come from this tool's own example placeholders and are computed server-side with the formula shown on this page, so the arithmetic can be checked quickly. It demonstrates how to substitute values only — it is not clinical advice and not a real case.

Facial palsyAbsent (0)
Arm weaknessNo drift (0)
Speech changesAbsent (0)
Eye deviationAbsent (0)
Denial/neglectAbsent (0)

FAST-ED0/9

  • Interpretation< 4 — lower likelihood of LVO.
Facial palsyPresent (1)
Arm weaknessFalls/no effort (2)
Speech changesSevere/global (2)
Eye deviationForced (2)
Denial/neglectTwo modalities (2)

FAST-ED9/9

  • Interpretation≥ 4 — likely large-vessel occlusion; consider thrombectomy-capable centre.

Frequently asked questions

What is FAST-ED Score (LVO Screen)?
Screen for large-vessel occlusion with the FAST-ED score.
How is FAST-ED Score (LVO Screen) calculated? What is the core formula?
Facial palsy (0–1), arm weakness (0–2), speech (0–2), eye deviation (0–2), neglect (0–2); total 0–9. ≥ 4 suggests LVO.
When is FAST-ED Score (LVO Screen) used?
Identify candidates for transfer to a thrombectomy-capable centre.
What are the key clinical points for FAST-ED Score (LVO Screen)?
≥ 4 suggests anterior LVO amenable to thrombectomy. Derived from NIHSS items predictive of LVO. Use alongside vascular imaging and transfer protocols.
What are the limits and cautions when using FAST-ED Score (LVO Screen)?
For licensed clinicians and clinical researchers. Interpret results with history, investigations and local protocols; not a diagnosis or prescription, and not a substitute for multidisciplinary decision-making or local guidelines.
How is FAST-ED Score (LVO Screen) calculated in practice? Can you show a worked example?
Inputs: Facial palsy Absent (0), Arm weakness No drift (0), Speech changes Absent (0), Eye deviation Absent (0), Denial/neglect Absent (0) → Result: FAST-ED 0 /9(Interpretation: < 4 — lower likelihood of LVO.) Inputs: Facial palsy Present (1), Arm weakness Falls/no effort (2), Speech changes Severe/global (2), Eye deviation Forced (2), Denial/neglect Two modalities (2) → Result: FAST-ED 9 /9(Interpretation: ≥ 4 — likely large-vessel occlusion; consider thrombectomy-capable centre.)

Other tools

🧠 GCS🧠 ABCD²🧠 NIHSS🧠 mRS

中文版 →